Kentucky, 2001Flood in Kentucky, July 27, 2001
July 27, 2001 · NWS PAH · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 27, 1:35 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 27, 1:35 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
235 PM CDT FRI JUL 27 2001
PRIMARY FORECAST CONCERN OVER THE UPCOMING WEEKEND IS THE POTENTIAL
FOR HEAVY RAINFALL. 18Z SURFACE MAP INDICATES A STATIONARY FRONT
EXTENDING ACROSS NORTHERN ARKANSAS...EXTREME SOUTHERN MISSOURI...AND
SOUTHERN KENTUCKY. IN WESTERN KENTUCKY...THE FRONT HAS ALREADY SHOWN
SIGNS OF BULGING NORTH AS A WARM FRONT...AS EVIDENCED BY THE 76 DEW
POINT AT PADUCAH. THE 12Z UPPER AIR CHARTS FROM THIS MORNING
DEPICTED DEEP MOISTURE THROUGH AND JUST TO THE WEST OF THE FORECAST
AREA.
OVER THE WEEKEND...THE SURFACE FRONT IS EXPECTED TO HEAD BACK NORTH
AS A WARM FRONT. THIS COMBINED WITH A NUMBER OF UPPER-LEVEL
IMPULSES...DEEP MOISTURE...AND INCREASED INSTABILITY ALONG AND
BEHIND THE FRONT WILL SET THE STAGE FOR SEVERAL ROUNDS OF SHOWERS
AND THUNDERSTORMS. MORNING SOUNDINGS AT KSGF...KLIT...AND KBNA ALL
SHOWED PRECIPITABLE WATER VALUES AT OR ABOVE 2 INCHES...WITH K
INDICES FROM 35 TO 40...AND SURFACE DEW POINTS IN THE 70S. THIS
MOISTURE-LADEN AIR WILL SIFT NORTHEAST INTO THE REGION ON SATURDAY
BEHIND THE FRONT. A LITTLE SUNSHINE...EVEN FILTERED THROUGH
CLOUDS...SHOULD ALLOW FOR AN INCREASE IN INSTABILITY. ALL OF THIS
EQUATES TO A VERY GOOD CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY
AND SATURDAY NIGHT...SOME WITH VERY HEAVY RAIN. OVER THE PAST TEN
DAYS...THUNDERSTORMS HAVE OCCURRED OVER SOME PART OF THE FORECAST
AREA EVERY DAY. KPAH STORM-TOTAL PRECIP ESTIMATES INDICATE THAT OVER
3 INCHES OF RAIN HAS FALLEN IN JUST THE PAST TWO DAYS...MAINLY
ADJACENT TO THE LOWER OHIO RIVER VALLEY. SO FLASH FLOODING IS A
CONCERN THIS WEEKEND...ESPECIALLY SATURDAY AND SATURDAY NIGHT. AT
THIS TIME...WILL MENTION THE POSSIBILITY OF LOCALLY HEAVY RAIN IN
THE ZONES. THIS WILL GIVE SUBSEQUENT SHIFTS AN OPPORTUNITY TO
FURTHER REFINE THE TIME FRAME AND AREAL EXTENT OF CONCERN...AND
ISSUE A WATCH IF NEEDED.
LOOKING OUT TO NEXT WEEK...A RIDGE IS STILL EXPECTED TO DEVELOP OVER
THE MID-MISSISSIPPI RIVER VALLEY BY MONDAY. THE RESULTANT WARM DRY
AIR ALOFT SHOULD HELP TO INHIBIT CONVECTIVE DEVELOPMENT FOR THE
ENTIRE WEEK.
USED A BLEND OF AVN/ETA MODELS FOR THIS FORECAST CYCLE...WITH A BIAS
TOWARD THE FMR GUIDANCE NEXT WEEK. WITH RESPECT TO THE GOING ZONE
PACKAGE...WILL BUMP UP POPS TONIGHT THROUGH SATURDAY NIGHT.
OTHERWISE...GOING ZONES HANDLE FORECAST SCENARIO VERY WELL AND WILL
MAKE FEW ADDITIONAL CHANGES.
.PAH...NONE.
RJP
In the hours before
Special weather statement, Jul 27, 10:31 AM CST, 4 hours 59 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-271830-
THUNDERSTORM OUTLOOK...VALID UNTIL 600 AM SATURDAY
NATIONAL WEATHER SERVICE PADUCAH KY
1131 AM CDT FRI JUL 27 2001
THIS THUNDERSTORM OUTLOOK IS VALID FOR SOUTHWEST INDIANA...
SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...AND WESTERN KENTUCKY
...UNTIL 600 AM SATURDAY.
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE
REGION THIS AFTERNOON AND TONIGHT. ALTHOUGH NO SEVERE WEATHER
IS EXPECTED...HEAVY RAINFALL IS POSSIBLE.
A LARGE AREA OF SHOWERS AND THUNDERSTORMS WAS MOVING
SOUTHEAST THROUGH CENTRAL AND WESTERN MISSOURI LATE THIS
MORNING. A WARM FRONT WAS LOCATED FROM NEAR JONESBORO
ARKANSAS...TO NEAR PADUCAH...TO MADISONVILLE KENTUCKY.
ALTHOUGH MOST OF THE PRECIPITATION OVER MISSOURI WILL
WEAKEN...ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP
ALONG AND NEAR THE FRONT THIS AFTERNOON.
AN UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE THROUGH THE
QUAD STATE AREA TONIGHT. THIS COMBINED WITH THE WARM FRONT MOVING
THROUGH THE AREA...WILL PRODUCE SHOWERS AND THUNDERSTORMS DURING THE
OVERNIGHT HOURS.
THE AIRMASS WILL BE SLIGHTLY UNSTABLE THROUGH TOMORROW
MORNING. UPPER LEVEL WINDS ARE FORECAST TO BE WEAK...SO
SEVERE WEATHER IS NOT EXPECTED. HOWEVER...WITH THE LIGHT
WINDS...STORMS WILL MOVE VERY SLOWLY AND HEAVY RAINFALL IS
POSSIBLE.
STORM MOVEMENT WILL BE TO THE NORTHEAST AT 5 TO 10 MPH.
SPOTTER ACTIVATION MAY BE REQUESTED FOR FLOODING SITUATIONS.
SPODEN
Special weather statement, Jul 27, 2:17 PM CST, 1 hour 13 minutes before
ILZ090-091-094-KYZ001>008-010-011-013-015-016-021-MOZ112-272115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
317 PM CDT FRI JUL 27 2001
...ISOLATED SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY
RAINFALL...
AT 305 PM...DOPPLER RADAR INDICATED ISOLATED SHOWERS AND
THUNDERSTORMS...GENERALLY ALONG A LINE FROM CHARLESTON MISSOURI...
TO CALVERT CITY KENTUCKY...TO GREENVILLE KENTUCKY.
THE STORMS WERE DRIFTING VERY SLOWLY TO THE NORTH. A FEW WERE
PRODUCING COPIOUS AMOUNTS OF RAIN IN A SHORT PERIOD OF TIME. RADAR
ESTIMATES THAT 1 TO 2 INCHES OF RAIN HAS FALLEN IN THE PAST HOUR...
OVER AREAS NORTH OF KEVIL KENTUCKY..AND BETWEEN LEDBETTER AND
CALVERT CITY.
MOST AREAS ARE NOT SEEING ANY RAINFALL...HOWEVER IF ONE OF THESE
STORMS DEVELOPS OVER YOUR AREA...BE PREPARED FOR VERY HEAVY
RAINFALL. SOME FLOODING OF LOW LYING AREAS IS LIKELY NEAR THESE
STORMS.
REMEMBER...DO NOT CROSS AREAS WHERE WAT)ER COVERS THE ROADS. DO NOT
ALLOW CHILDREN TO PLAY NEAR FLOODED AREAS.
REPORT ANY FLOODING TO LOCAL LAW ENFORCEMENT FOR IMMEDIATE RELAY TO
THE NATIONAL WEATHER SERVICE.
SPODEN
Flood, Muhlenberg
- When
- July 27, 3:30 PM CST to 5:00 PM CST
- Where
- Muhlenberg County, Greenville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.216, -87.142 (the zone’s center; the record gives no point)
Slow-moving thunderstorms dumped very heavy rain. Water was reported over some roads in Greenville.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in South Dakota, July 27, 2001$400,000 · F1 · 1 event
- Rip Current in Delaware, July 27 to 31, 20017 injured · 1 event
- Damaging Wind in Texas, July 27, 2001$90,000 · 57 kt wind · 1 event
- Tornado in Florida, July 27, 2001$75,000 · F0 · 1 event
- Damaging Winds in Kansas, July 27, 2001$26,000 · 70 kt wind · 8 events
- Hail and Damaging Winds in Kansas, July 27, 20011.25 in hail · 14 events
- Tornadoes and Flash Flooding in Kansas, July 27, 2001F0 · 9 events
- Hail and Damaging Winds in Montana, July 27, 20011 in hail · 7 events
- Hail in Montana, July 27, 20010.75 in hail · 6 events
- Flash Flooding and Damaging Wind in Kansas, July 27, 200152 kt wind · 5 events
- Flash Flooding in North Dakota, July 27, 20013 events
- Flash Flooding in Kansas, July 27 to 28, 20013 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257732.